Doctor insights on:
Can Alcohol With Antidepressant Cause Nausea Shaking
I'm going through alcohol withdrawal - nausea shaking. I'm on day ten. How long will they last and will a few drinks hurt / set me back?
Alcohol withdrawal: Alcohol withdrawal symptoms usually get worse within 48-72 hours after the last drink, and can persist for 2 weeks or longer sometimes. Yes, if you have a few drinks now, it could set you back. Part of the problem with alcohol dependency is inability to control how much you drink, once you start. See your physician about this; meds may help & you may also need some thiamine shots as well. ...Read more
Extreme hunger and shaking. Take lots of antidepressants including lexapro, Xanax and Effexor (venlafaxine) . Could this be the cause?
Maybe: Anxiety can also cause these symptoms, but so can these medications. Sometimes such side effects are very transient. Lexapro and Effexor (venlafaxine) can sometimes cause a tremor. But i wonder if xanax withdrawals are causing the shaking. If so, it is important to contact your doctor soon, and immediately if shaking with sweats and anxiety happens again. ...Read moreSee 1 more doctor answer
Usually ok: Most commercially available kefir in the us contains little or no alcohol. If it's homemade or imported, it may have significant alcohol content. Taking alcohol with ssris is not recommended — you certainly should not become intoxicated while on an ssri. But small quantities of alcohol in fermented foods is generally not a problem. ...Read more
Yes: Fermented foods contain an amine called tyramine which can cause your blood pressure to elevate significantly. However this usually occurs when you take monoamine oxidase inhibitors (anotherclass of antidepressants) and ingest tyramine. If you plan to consume fermented foods on a regular basis it would be wise to monitor your BP and to consult your physician. ...Read more
Kefir + SSRI: The degree of interaction depends on which ssri you're taking: some like Paxil (paroxetine) r associated with sedation; others like prozac, with stimulation; & others r neutral. Kefir does contain some alcohol, but kefir made commercially has less than 1% alcohol; so u would have to drink a fair amount on an empty stomach for there to b a major concern. Check with prescribing doc for more info. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Can antidepressants cause hives?
- Can stress cause shaking?
- Can antidepressants cause thyroid problems?
- Ask a doctor a question free online
- Can antidepressants raise the blood alcohol level?
- Nausea and shaking
- Causes of shaking after drinking alcohol
- Alcohol and antidepressant effects
- Talk to a psychiatrist online for free